Jump to content
Sign in to follow this  
sunmicroman

Scared To Increase Dose

Recommended Posts

I have been taking 5mg of Celexa for two weeks now. I started on 5mg because the side effects were so intolerable (increased anxiety and depression, apathy, just feeling weird overall and spacey). My problem is I know need to increase my dosage, but am scared because I am just beginning to adapt to the 5mg. I am having a fairly good day today mood wise, and even worked more than I have in a while. But, I am scared if I increase the dosage to 10mg, I'll be back at square one.

Does increasing your dose after being on a smaller one for a little while make it more tolerable than if you just started on the higher dose to begin with? I an very sensitive to meds and also have been battling pretty debilitating depression, so I an scared to feel worse again.

Share this post


Link to post
Share on other sites

That is a good question and I think I can understand what you are feeling, having had those feelings about meds too. I cannot be very helpful, though, as I was started on 20mg of Celexa, went to 40mg in a week and then 60mg a week later. I did not experience any intolerable side effects in the process, perhaps because I went from Lexapro to Celexa. 60mg is now considered too high a dose usually. I am at 30mg now after having gone down from 40mg beecause I take a proton pump inhibitor for acid reflux disease and it can increase the amount of Celexa in one's bloodstream. To be quite honest with you, I miss the 60mg dosing because it was at this level that I got the joy of life back, almost zero anxiety and almost no panic attacks. It is so frustrating to realize that antidepressant meds vary so much in terms of effectiveness and side effects from person to person.

Share this post


Link to post
Share on other sites

Hi sunmicroman,

I understand your fear of increasing your dose, but if you do it so slowly, you're just stretching out your side effects and not taking the dose prescribed by your doctor to get you well.

Edited by flasquish

Share this post


Link to post
Share on other sites

Yeah, it's just the side effects have been so bad it makes me almost unfunctional. But, I guess that's how I am depressed anyway.

I was just hoping I could avoid some of the most nasty effects by gradually going up while still improving my mental health.

Share this post


Link to post
Share on other sites

The 20mg dose your doctor prescribed is on the low end. If you just go ahead and start taking it, you may find relief faster rather than taking such a small amount. I know you don't want the uncomfortable side effects, but they do pass for most people. If you continually have side effects no matter what dose you take, then this medication may not be for you. But if you want to try anti-depressant therapy, you have to give it a good trial.

Share this post


Link to post
Share on other sites

I had really bad start up side effects on 5 mg...had to decrease to 2.5 and taper back up to 5 mg...when I went from 5 mg to 10 mg I did have some additional anxiety, but it was nowhere near as bad as when I first started out.

Share this post


Link to post
Share on other sites

I really think it depends on how sensitive you are to the meds. I myself have been on lexapro for over four years and just last month my doc bumped me up another 5 mg. Even though I have had it in my system for 4 years, it still gave me side effects, but not as bad as when I started on it the first time. Like I said everyones chemistry in different and not everyone has side effects while others have a bad time with them.

Share this post


Link to post
Share on other sites

I decided to stop taking it. I couldn't do the side effects anymore. It has been since Monday since I took my last dose. I was almost freaking out, so I felt I needed to stop. So far I still feel horrible and the foggy head is still there and no motivation, but that might just be my depression still.

Share this post


Link to post
Share on other sites

I'm also on 5 mg, this is the 2nd week. The first few days I felt great! Optimistic, cheerful and energized but that quickly turned into tired, unmotivated, apathetic, don't give a shi* attitude. I tried to increase to 7.5 mg but ended up sleeping all day. I also take Dexedrine for ADHD and even a double dose along with Rockstar energy couldn't cut through the fog and lethargy this med gives me.

I honestly don't know what to do. Every SSRI makes me feel like this. My depression is situational but I'm so burnt out from my job, which I hate but can't quit, I have no energy to move on. At least before the Celexa I had motivation and wanted to get out - created a resume etc. but now...I just don't care.

This morning at work I just starred at the computer....zoned out all day. Drinking several cans of Rockstar plus Dexedrine just to stay awake. The only good thing is that my panic attacks are gone and so is anxiety but I also take Klonopin 0.25mg at night.

Edited by sad_girl06

Share this post


Link to post
Share on other sites

I decided to stop taking it. I couldn't do the side effects anymore. It has been since Monday since I took my last dose. I was almost freaking out, so I felt I needed to stop. So far I still feel horrible and the foggy head is still there and no motivation, but that might just be my depression still.

that might be a good idea... or a bad one I know that lexapro helped me it just took 6 months to kick in.. the only problem is getting off the stuff... but you wont find relief if you don't try... don't forget you felt like which is why you went on the medication.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×
×
  • Create New...